MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a picc line was placed approximately 16 days prior to the event date of (b)(6) 2016 at a different facility.Reportedly there was a spit in the line and the patient had another picc line inserted without any complications.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
One catheter was returned for investigation.A visual examination noted the wing mold is split; causing partial separation.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The single lumen peripherally inserted central venous catheter set is shipped with instructions for use: (ifu), t_mpic_rev5.Pdf; which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.If lumen flow is impeded, do not force injection or withdrawal of fluids.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6002701
Report Number1820334-2016-01079
Device Sequence Number359992
Product Code FOZ
UDI-Device Identifier00827002083769
UDI-Public(01)00827002083769(17)190129(10)6658432
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPICS-301-MPIS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
06/26/2017
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date10/07/2016
07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;